Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 25, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 14, 2014, 1:27 AM EDT for 4 counties in Ohio. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2014, 1:27 AM EDT (05:27 UTC)
- Expired
- May 14, 2014, 2:15 AM EDT
- In force
- 48 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Ashland County, OH, Holmes County, OH, Knox County, OH, Richland County, OH
The radar
The Cleveland radar (KCLE), 100 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1799 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
647 WUUS51 KCLE 140527 SVRCLE OHC005-075-083-139-140615- /O.NEW.KCLE.SV.W.0025.140514T0527Z-140514T0615Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 127 AM EDT WED MAY 14 2014 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ASHLAND COUNTY IN NORTH CENTRAL OHIO NORTHEASTERN KNOX COUNTY IN NORTH CENTRAL OHIO SOUTHEASTERN RICHLAND COUNTY IN NORTH CENTRAL OHIO NORTHWESTERN HOLMES COUNTY IN NORTHEAST OHIO * UNTIL 215 AM EDT * AT 123 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BELLVILLE...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... LOUDONVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM WINDOWS. && LAT...LON 4046 8250 4070 8256 4081 8213 4055 8211 TIME...MOT...LOC 0527Z 249DEG 26KT 4059 8240 $$ SJAMISON
2 follow-up statements
520 WWUS51 KCLE 140551 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 151 AM EDT WED MAY 14 2014 OHC005-075-083-139-140615- /O.CON.KCLE.SV.W.0025.000000T0000Z-140514T0615Z/ ASHLAND OH-HOLMES OH-KNOX OH-RICHLAND OH- 151 AM EDT WED MAY 14 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT FOR SOUTHEASTERN RICHLAND...NORTHEASTERN KNOX...NORTHWESTERN HOLMES AND SOUTHERN ASHLAND COUNTIES... AT 149 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LOUDONVILLE...OR 10 MILES WEST OF SHREVE...MOVING EAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NASHVILLE LAT...LON 4046 8250 4070 8256 4081 8213 4055 8211 TIME...MOT...LOC 0551Z 249DEG 26KT 4065 8219 $$
607 WWUS51 KCLE 140603 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 203 AM EDT WED MAY 14 2014 OHC005-075-083-139-140613- /O.CAN.KCLE.SV.W.0025.000000T0000Z-140514T0615Z/ ASHLAND OH-HOLMES OH-KNOX OH-RICHLAND OH- 203 AM EDT WED MAY 14 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICHLAND... NORTHEASTERN KNOX...NORTHWESTERN HOLMES AND SOUTHERN ASHLAND COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. LAT...LON 4046 8250 4070 8256 4081 8213 4055 8211 TIME...MOT...LOC 0603Z 249DEG 26KT 4068 8208 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 9:24 PM EDT, 4 hours 3 minutes earlier.
Area forecast discussion, May 13, 9:24 PM EDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 924 PM EDT TUE MAY 13 2014 .SYNOPSIS... A COLD FRONT WILL MOVE EAST INTO WESTERN PENNSYLVANIA TONIGHT AND STALL THEN LOW PRESSURE WILL MOVER NORTH ALONG THE FRONT WEDNESDAY NIGHT THROUGH THURSDAY NIGHT INTO EASTERN CANADA FRIDAY. UPPER LEVEL LOW PRESSURE WILL STALL OVER THE EASTERN GREAT LAKES INTO THROUGH EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... BASED ON THE CURRENT CONVECTIVE TRENDS...I WILL ADJUST THE FORECAST ACCORDINGLY. IN PARTICULAR...I WILL DROP THE FLOOD WATCH FOR PARTS OF NORTHEAST OHIO. WIDESPREAD CONVECTION HAS NOT DEVELOPED OVER THE AREA IN ADVANCE OF THE FRONT AND IS NOT ANTICIPATED DURING THE OVERNIGHT. CONVECTION HAS DEVELOPED OVER SOUTHERN INDIANA AND THIS PRECIPITATION MAY PUSH INTO NORTHERN OHIO ON WEDNESDAY BUT THE CONVECTION SHOULD REMAIN SCATTERED FOR THE OVERNIGHT IN THE AREAS HARD HIT ON MONDAY. TEMPERATURES APPEAR TO BE ON TRACK AND I WILL MAKE NO ADJUSTMENTS. PREVIOUS DISCUSSION... THE COLD FRONT WILL BE SLOWLY MOVING EAST ACROSS THE AREA PUSHING INTO WARM...MOIST AND UNSTABLE AIR. THE THREAT FOR SOME SEVERE STORMS STILL LOOK REASONABLE ALONG WITH LOCALLY HEAVY RAINS. WITH THE POTENTIAL FOR HEAVY RAINS ON TOP OF AREAS THAT HAVE HAD HEAVY TO LOCALLY FLOODING RAIN OVER THE PAST DAY...A FLOOD WATCH IS NEEDED. TEMPS TONIGHT WILL START TO COOL WITH THE FRONTAL PASSAGE BUT ONLY AS MUCH AS THE MID 50S IN THE FAR NW. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/... THE FRONT WILL BE STALLED SOMEWHERE NEAR THE EAST FRINGE OF THE CWA ON WED. THE ENERGY WITH THE FRONT WILL GET STRETCHED AS THE NORTHERN SYSTEM MOVES OFF TO THE NE AND ENERGY WITH THE DEVELOPING WAVE STARTS TO FOCUS SOUTH OF THE AREA. THUS SHOULD SEE A GENERALLY LESSENING OF THE RAIN FOR A WHILE ON WED WITH THE SECOND SURGE STARTING TO PUSH IN FROM THE SW DURING THE AFTERNOON. THE LOW IS EXPECTED TO PULL THE FRONT BACK WEST WITH THE LOW MOVING NNE ACROSS THE WEST PART OF THE CWA LATE WED NIGHT THROUGH THU EVENING. THERE WILL BE WIDESPREAD SHRA DURING THIS PERIOD ALONG WITH TSRA AND LOCALLY HEAVY RAINS. WILL LIKELY NEED A FLOOD WATCH FOR THIS TIME PERIOD BUT WILL HOLD OFF AND LET THE CURRENT ONE PLAY OUT THEN THE SECOND CAN BE ISSUED FOR THE WED NIGHT THRU THU NIGHT PERIOD. SOME OF THE STORMS IN THE SE HALF OF THE AREA COULD EVEN BE SEVERE. THE THREAT FOR RAIN WON'T END AS THE LOW MOVES OFF NNE OF THE AREA FRI BECAUSE...AS USUAL THIS TIME OF THE YEAR THE UPPER LOW WILL FIND ITS WAY INTO THE GREAT LAKES WHERE IT WILL STALL FOR THE WEEKEND. COLDER AIR PROGRESSIVELY WRAPS SE INTO THE AREA THU NIGHT THRU FRI NIGHT SO EXPECT FRI AND FRI NIGHT TO BE MOSTLY CLOUDY AND COOL WITH SCT SHRA. SOME THUNDER COULD OCCUR DUE TO THE COLD POCKET OF AIR ALOFT BUT FOR THE MOST PART MAINLY EXPECTING SHRA. THINK ENOUGH CLOUDS WILL HANG AROUND FRI NIGHT TO KEEP TEMPS FROM BEING ABLE TO DROP BELOW 40 DEGREES AND CAUSE PROBLEMS FOR TENDER PLANTS. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AN UPPER TROF WILL BE ACROSS THE AREA ON SATURDAY AND WILL MOVE SLOWLY EAST THROUGH THE WEEKEND. THE BEST CHANCE FOR SHOWERS WILL BE ON SATURDAY AND THEN AFTER THAT A THREAT COULD LINGER MAINLY OVER THE EXTREME EASTERN PORTION OF THE FORECAST AREA. THE BIG CONCERN IS WHAT WILL THE CLOUDS DO OVER THE WEEKEND. WITH THE HIGH BUILDING IN THE WINDS WILL BE LIGHT AND IF THE CLOUDS DECREASE LOWS COULD DIP INTO THE UPPER 30S AND SOME PATCHY FROST IS POSSIBLE. THIS SITUATION WILL BE MONITORED CAREFULLY THE NEXT FEW DAYS. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... A FEW SHOWERS AND THUNDERSTORMS WILL BE SLOWLY DISSIPATING OVERNIGHT BEHIND A COLD FRONT THAT WILL SWEEP ACROSS THE REGION THIS EVENING. BEHIND THE FRONT CONDITIONS WILL DROP TO MVFR AND AND SOME IFR. A WAVE WILL DEVELOP ALONG THE FRONT AND SPREAD MORE SHOWERS AND THUNDERSTORMS INTO THE AREA ON WEDNESDAY. .OUTLOOK...NON VFR IN PRECIPITATION WEDNESDAY AFTERNOON THROUGH SATURDAY. && .MARINE... A COLD FRONT WILL BE MOVING ACROSS THE LAKE OVERNIGHT AND THE WINDS WILL NOT BE THAT STRONG UNTIL LOW PRESSURE MOVES ALONG THE FRONT ESPECIALLY ON THURSDAY. SOME QUESTION AS TO THE LOCATION OF THE LOW AND THAT WILL DETERMINE THE WIND DIRECTION AND STRENGTH. MORE THEN LIKELY A SMALL CRAFT ADVISORY WILL EVENTUALLY BE NEEDED ON THE LAKE. FOR THIS EVENING SPECIAL MARINE WARNINGS WILL BE NEEDED AS THUNDERSTORMS CROSS THE LAKE. HIGH PRESSURE WILL BE BUILD OVER THE GREAT LAKES STARTING SATURDAY AND WILL MOVE VERY SLOWLY THROUGH TUESDAY. THIS WILL MEAN GENERALLY LIGHT WINDS ON THE LAKES. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ADAMS NEAR TERM...GARNET SHORT TERM...ADAMS LONG TERM...KIELTYKA AVIATION...BC MARINE...KIELTYKA
Hazardous weather outlook, May 13, 9:29 PM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 929 PM EDT TUE MAY 13 2014 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-150130- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 929 PM EDT TUE MAY 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. RAIN COULD BE LOCALLY HEAVY TONIGHT CAUSING AREAS OF ISOLATED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WIDESPREAD RAIN IS EXPECTED FROM WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT. HEAVY RAIN IS POSSIBLE THROUGH THURSDAY NIGHT WHICH COULD PRODUCE ADDITIONAL FLOODING. SOME OF THE THUNDERSTORMS WEDNESDAY EVENING COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-150130- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 929 PM EDT TUE MAY 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GARNET
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 12:23 AM EDT | Severe Thunderstorm Warning | CLE | Morrow | 52 min |
| May 14, 12:38 AM EDT | Tornado Warning | CLE | Morrow | 52 min |
| May 14, 12:57 AM EDT | Tornado Warning | CLE | Knox, Richland | 33 min |
| May 14, 11:49 AM EDT | Flood Watch | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 28 hr |
| May 14, 1:44 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 14, 1:51 PM EDT | Tornado Warning | CLE | Knox | 39 min |
| May 14, 2:11 PM EDT | Areal Flood Warning | CLE | Lorain | 10 hr |
| May 14, 2:13 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Richland | 62 min |
| May 14, 2:22 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 38 min |
| May 14, 2:25 PM EDT | Tornado Warning | CLE | Ashland, Richland | 35 min |
| May 14, 2:28 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 47 min |
| May 14, 2:31 PM EDT | Special Marine Warning | CLE | 119 min | |
| May 14, 2:38 PM EDT | Areal Flood Warning | CLE | Knox | 10 hr |
| May 14, 2:47 PM EDT | Tornado Warning | CLE | Ashland, Wayne | 28 min |
| May 14, 2:51 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 54 min |
| May 14, 2:52 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 38 min |
| May 14, 2:57 PM EDT | Tornado Warning | CLE | Holmes | 33 min |
| May 14, 3:10 PM EDT | Tornado Warning | CLE | Wayne | 35 min |
| May 14, 3:16 PM EDT | Severe Thunderstorm Warning | CLE | Lake | 44 min |
| May 14, 3:18 PM EDT | Areal Flood Warning | CLE | Cuyahoga, Geauga, Holmes, Lake, Medina, Summit and 1 more | 10 hr |
| May 14, 3:41 PM EDT | Severe Thunderstorm Warning | CLE | Lake | 49 min |
| May 14, 3:54 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit | 51 min |
| May 14, 4:01 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 59 min |
| May 14, 4:29 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 14, 4:30 PM EDT | Severe Thunderstorm Warning | CLE | Lake | 30 min |
| May 14, 4:33 PM EDT | Areal Flood Warning | CLE | Portage | 10 hr |
| May 14, 4:33 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Portage | 57 min |
| May 14, 4:54 PM EDT | Areal Flood Warning | CLE | Ashtabula, Trumbull | 10 hr |
| May 14, 5:08 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Lake, Trumbull | 67 min |
| May 14, 5:21 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 54 min |
| May 14, 5:25 PM EDT | Areal Flood Warning | CLE | Stark | 10 hr |
| May 14, 5:42 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Trumbull | 63 min |
| May 14, 6:13 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 47 min |
| May 14, 6:45 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 45 min |
| May 14, 6:58 PM EDT | Tornado Warning | CLE | Holmes | 47 min |
| May 14, 7:00 PM EDT | Areal Flood Warning | CLE | Mahoning | 10 hr |
| May 14, 7:35 PM EDT | Tornado Warning | CLE | Holmes, Stark, Wayne | 55 min |
| May 14, 7:49 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 41 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.